Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 17, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 23, 2016, 6:13 PM CDT for 4 counties in Oklahoma. It was in force for 47 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2016, 6:13 PM CDT (23:13 UTC)
- Expired
- Mar 23, 2016, 7:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Atoka County, OK, Bryan County, OK, Johnston County, OK, Marshall County, OK
The radar
The Norman radar (KTLX), 141 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 6:30 PM CDT | TSTM WND DMG | Tishomingo, OK | TREES AND POWER LINES DOWNED, STREET FLOODING |
| Mar 23, 6:30 PM CDT | HAIL 1 | Tishomingo, OK | COMBINED WIND AND HAIL DAMAGE TO SUBWAY SANDWICH SHOP... FRONT WINDOW BROKEN OUT. |
| Mar 23, 6:32 PM CDT | TSTM WND GST 60 | Tishomingo, OK | UNOFFICIAL MEASURMENT |
| Mar 23, 6:32 PM CDT | HAIL 1.75 | Tishomingo, OK | |
| Mar 23, 6:46 PM CDT | HAIL 1 | Fillmore, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 5:37 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 671 m²/s²
- 0-3 km storm-relative helicity
- 763 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
022
WUUS54 KOUN 232313
SVROUN
OKC005-013-069-095-240000-
/O.NEW.KOUN.SV.W.0017.160323T2313Z-160324T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
613 PM CDT WED MAR 23 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BRYAN COUNTY IN SOUTHEASTERN OKLAHOMA...
SOUTHERN JOHNSTON COUNTY IN SOUTHEASTERN OKLAHOMA...
SOUTHWESTERN ATOKA COUNTY IN SOUTHEASTERN OKLAHOMA...
NORTHERN MARSHALL COUNTY IN SOUTHEASTERN OKLAHOMA...
* UNTIL 700 PM CDT
* AT 613 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR RAVIA TO NEAR MADILL TO 3 MILES NORTH OF
LEBANON...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MADILL...TISHOMINGO...MANNSVILLE...RAVIA...WAPANUCKA...SILO...MILBURN...
KENEFIC...NIDA...RUSSETT...COLEMAN...FILLMORE...LITTLE CITY...OAKLAND AND
BOGGY DEPOT PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3424 9623 3402 9648 3402 9697 3409 9697
3412 9694 3426 9687 3442 9636 3442 9618
TIME...MOT...LOC 2313Z 253DEG 33KT 3426 9675 3413 9680 3404 9692
HAIL...1.00IN
WIND...60MPH
$$
MAHALE4 follow-up statements
495
WWUS54 KOUN 232323
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
623 PM CDT WED MAR 23 2016
OKC005-013-069-095-240000-
/O.CON.KOUN.SV.W.0017.000000T0000Z-160324T0000Z/
BRYAN OK-JOHNSTON OK-ATOKA OK-MARSHALL OK-
623 PM CDT WED MAR 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHWESTERN BRYAN...SOUTHERN JOHNSTON...SOUTHWESTERN ATOKA AND
NORTHERN MARSHALL COUNTIES...
AT 623 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF REAGAN TO 3 MILES SOUTH OF
TISHOMINGO TO NEAR MADILL...MOVING EAST AT 45 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MADILL...TISHOMINGO...RAVIA...WAPANUCKA...MILBURN...KENEFIC...NIDA...
RUSSETT...COLEMAN...FILLMORE...LITTLE CITY...OAKLAND AND BOGGY DEPOT
PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THESE ARE DANGEROUS STORMS. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3424 9623 3409 9645 3408 9694 3414 9688
3428 9679 3442 9636 3442 9618
TIME...MOT...LOC 2323Z 248DEG 38KT 3431 9662 3418 9667 3409 9679
HAIL...2.50IN
WIND...60MPH
$$
MAHALE883
WWUS54 KOUN 232336
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
636 PM CDT WED MAR 23 2016
OKC005-013-069-095-240000-
/O.CON.KOUN.SV.W.0017.000000T0000Z-160324T0000Z/
BRYAN OK-JOHNSTON OK-ATOKA OK-MARSHALL OK-
636 PM CDT WED MAR 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHWESTERN BRYAN...SOUTHEASTERN JOHNSTON...SOUTHWESTERN ATOKA
AND NORTHERN MARSHALL COUNTIES...
AT 635 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTHWEST OF WAPANUCKA TO NEAR MILBURN TO NEAR
MADILL...MOVING EAST AT 40 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MADILL...TISHOMINGO...WAPANUCKA...MILBURN...KENEFIC...FILLMORE...NIDA...
COLEMAN...OAKLAND AND BOGGY DEPOT PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THESE ARE DANGEROUS STORMS. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3414 9638 3411 9643 3408 9694 3424 9674
3431 9670 3439 9645 3442 9634 3442 9618
3424 9623
TIME...MOT...LOC 2335Z 252DEG 33KT 3433 9645 3421 9656 3412 9675
HAIL...2.50IN
WIND...60MPH
$$
MAHALE125
WWUS54 KOUN 232342
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
642 PM CDT WED MAR 23 2016
OKC013-095-232352-
/O.CAN.KOUN.SV.W.0017.000000T0000Z-160324T0000Z/
BRYAN OK-MARSHALL OK-
642 PM CDT WED MAR 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BRYAN AND
NORTHERN MARSHALL COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3424 9623 3416 9641 3416 9645 3415 9646
3415 9661 3416 9662 3416 9664 3417 9664
3416 9666 3417 9668 3423 9667 3434 9661
3442 9634 3442 9618
TIME...MOT...LOC 2342Z 247DEG 42KT 3436 9639 3427 9643 3420 9653
$$
OKC005-069-240000-
/O.CON.KOUN.SV.W.0017.000000T0000Z-160324T0000Z/
JOHNSTON OK-ATOKA OK-
642 PM CDT WED MAR 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN JOHNSTON AND SOUTHWESTERN ATOKA COUNTIES...
AT 642 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WAPANUCKA TO NEAR COLEMAN TO 3 MILES SOUTHEAST OF
MILBURN...MOVING EAST AT 50 MPH.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
TISHOMINGO...WAPANUCKA...MILBURN...FILLMORE...COLEMAN AND BOGGY DEPOT
PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THESE ARE DANGEROUS STORMS. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3424 9623 3416 9641 3416 9645 3415 9646
3415 9661 3416 9662 3416 9664 3417 9664
3416 9666 3417 9668 3423 9667 3434 9661
3442 9634 3442 9618
TIME...MOT...LOC 2342Z 247DEG 42KT 3436 9639 3427 9643 3420 9653
HAIL...2.00IN
WIND...60MPH
$$
MAHALE530
WWUS54 KOUN 232352
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
652 PM CDT WED MAR 23 2016
OKC005-069-240000-
/O.CON.KOUN.SV.W.0017.000000T0000Z-160324T0000Z/
JOHNSTON OK-ATOKA OK-
652 PM CDT WED MAR 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR EAST CENTRAL JOHNSTON AND SOUTHWESTERN ATOKA COUNTIES...
AT 651 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF OLNEY TO 7 MILES SOUTHEAST OF
WAPANUCKA TO 3 MILES SOUTHWEST OF COLEMAN...MOVING EAST AT 40 MPH.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WAPANUCKA...COLEMAN...FILLMORE AND BOGGY DEPOT PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THESE ARE DANGEROUS STORMS. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3424 9623 3416 9641 3421 9648 3426 9652
3437 9650 3442 9634 3442 9618
TIME...MOT...LOC 2351Z 253DEG 33KT 3438 9631 3429 9635 3422 9645
HAIL...2.00IN
WIND...60MPH
$$
MAHALEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 4:54 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Mar 23, 4:54 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
454 PM CDT WED MAR 23 2016
.AVIATION...24/00Z TAF ISSUANCE...
STRONG GUSTY WINDS AND A SIGNIFICANT WIND SHIFT WITHIN THE FIRST
3 TO 6 HOURS OF THE TAF PERIOD WILL POSE THE GREATEST CONCERN TO
AVIATORS. THE WIND SHIFT FROM A COLD FRONT WILL CLEAR KGAG/KWWR BY
THE START OF THE VALID 24/00Z TAF PERIOD... WITH WEST/NORTHWEST
WINDS PERSISTING OVERNIGHT... SUSTAINED 20 TO 25 KTS... GUSTING TO
35 KTS. ELSEWHERE... THE FRONT WILL RESULT IN S/SW WINDS SHIFTING
TO THE W/NW BY 06Z.
OF CONCERN FOR SITES IN WESTERN OKLAHOMA AND NORTH TEXAS...
BLOWING DUST WILL REMAIN A CHALLENGE AS STRONG SOUTH WINDS PERSIST
AHEAD OF THE FRONTAL BOUNDARY THROUGH THE EARLY PORTION OF THE TAF
PERIOD.
WEST/NORTHWEST WINDS WILL REMAIN BREEZY THROUGH THURSDAY
MORNING... GRADUALLY DECREASING AT MOST SITES BY 24/18Z... BUT
REMAINING ELEVATED... SUSTAINED AROUND 15 KTS... WITH SOME GUSTS
NEAR 20 KTS THROUGH THE END OF THE PERIOD.
KURTZ
&&
.PREV DISCUSSION... /ISSUED 227 PM CDT WED MAR 23 2016/
DISCUSSION...
MAIN FOCUS WAS ON FORECAST THROUGH THURSDAY.
REST OF AFTERNOON AND TONIGHT... HIGH WINDS WILL CONTINUE ACROSS
NORTHWEST THIRD TO HALF OF THE FA THROUGH EARLY EVENING. SEVERAL
MESONET SITES HAVE ALREADY GUSTED AT OR ABOVE 60 MPH THIS AFTERNOON.
STRONG WINDS ARE EXPECTED ACROSS THE REST OF THE FA THIS
AFTERNOON/EVENING. COLD FRONT/WIND SHIFT HAS MOVED THROUGH MOST OF
THE OK PANHANDLE EARLY THIS AFTERNOON AND WILL MOVE INTO FAR NW
PARTS OF THE FA OVER THE NEXT COUPLE OF HOURS MOVING ACROSS THE AREA
THROUGH THIS EVENING. STRONG NORTHWEST WINDS ARE STILL EXPECTED
BEHIND THE FRONT. WIND SPEEDS ARE EXPECTED TO DECREASE SOME LATER
THIS EVENING AND OVERNIGHT WHERE THE HIGHER WINDS ARE CURRENTLY
OCCURRING BUT STILL REMAIN STRONG INTO EARLY THURSDAY. SO WILL
CONTINUE WITH THE CURRENT CONFIGURATION OF THE HIGH WIND WARNING
INTO EARLY EVENING AND WIND ADVISORIES THAT GO THROUGH EARLY
THURSDAY BUT LATER SHIFTS MAY NEED TO RE-EVALUATE DEPENDING ON
TRENDS.
CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE
INTO EARLY THIS EVENING WITH SINGLE DIGIT DEWPOINTS LEADING TO BELOW
10 PERCENT RH ALREADY IN PARTS OF THE AREA WITH THE HIGH WINDS. RH
VALUES SHOULD IMPROVE AFTER SUNSET THIS EVENING BUT THE STRONG WINDS
WILL CONTINUE AND WITH A WIND SHIFT ANY ONGOING FIRES WILL LIKELY BE
PROBLEMATIC FOR FIRE FIGHTING EFFORTS THROUGH THE NIGHT.
BLOWING DUST COULD ALSO DEVELOP ACROSS PARTS OF THE AREA THIS
AFTERNOON/EVENING WHICH COULD REDUCE VISIBILITIES IN SOME LOCATIONS.
SOME SHOWERS/STORMS WILL BE POSSIBLE IN PARTS OF SOUTH CENTRAL AND
SOUTHEAST OKLAHOMA THIS AFTERNOON/EVENING. INSTABILITY AND WIND
SHEAR WILL BE SUFFICIENT FOR STRONG TO SEVERE STORMS TO BE POSSIBLE
WITH LARGE HAIL AND STRONG WIND GUSTS THE MAIN CONCERNS. HOWEVER...
THERE IS ALSO A LOW POTENTIAL FOR A FEW TORNADOES. THIS ACTIVITY IS
EXPECTED TO MOVE EAST OF THE FA BY MID TO LATE EVENING.
THURSDAY INTO EARLY NEXT WEEK.... WINDS WILL GRADUALLY DECREASE
THROUGHOUT THE DAY THURSDAY AS THE SFC HIGH BEGINS TO SETTLE INTO
THE REGION. COOLER TEMPERATURES ARE ALSO EXPECTED THURSDAY. BREEZY
SOUTHERLY WINDS WILL RETURN FRIDAY. THESE WINDS ALONG WITH LOW
HUMIDITIES WILL LEAD TO ELEVATED FIRE WEATHER CONCERNS AGAIN FRIDAY
AFTN BUT WILL NOT BE AS SEVERE AS TODAY. MODELS SHOW ANOTHER STORM
SYSTEM AFFECTING THE REGION OVER THE WEEKEND BRINGING A CHANCE FOR
SHOWERS AND THUNDERSTORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 40 59 36 69 / 0 0 0 0
HOBART OK 38 61 37 72 / 0 0 0 0
WICHITA FALLS TX 42 63 39 74 / 0 0 0 0
GAGE OK 31 59 33 73 / 0 0 0 0
PONCA CITY OK 38 57 32 68 / 0 0 0 0
DURANT OK 44 61 39 68 / 40 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HIGH WIND WARNING UNTIL 9 PM CDT THIS EVENING FOR OKZ004>019-
021>024-033>038.
RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR OKZ004>042-
044>046-050.
WIND ADVISORY FROM 9 PM THIS EVENING TO 7 AM CDT THURSDAY FOR
OKZ004>019-021>024-033>038.
WIND ADVISORY UNTIL 7 AM CDT THURSDAY FOR OKZ020-025>032-039>048-
050>052.
TX...HIGH WIND WARNING UNTIL 9 PM CDT THIS EVENING FOR TXZ083>085-087.
RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR TXZ083>090.
WIND ADVISORY FROM 9 PM THIS EVENING TO 7 AM CDT THURSDAY FOR
TXZ083>085-087.
WIND ADVISORY UNTIL 7 AM CDT THURSDAY FOR TXZ086-088>090.
&&
30/04Hazardous weather outlook, Mar 23, 5:08 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 508 PM CDT WED MAR 23 2016 OKZ004>048-050>052-TXZ083>090-241315- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 508 PM CDT WED MAR 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .FIRE WEATHER... CRITICAL TO EXTREME FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON AND EVENING DUE TO VERY STRONG WINDS... VERY LOW HUMIDITIES... AND WARM TEMPERATURES. A RED FLAG WARNING IS IN EFFECT. .STRONG WINDS... AHEAD OF A FRONTAL BOUNDARY MOVING IN FROM THE NORTHWEST... SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS 45 TO 60 MPH WILL AFFECT PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS THROUGH EARLY THURSDAY. BEHIND THE FRONT... WINDS WILL SHIFT TO THE WEST... NORTHWEST... REMAINING BREEZY... 25 TO 30 MPH... GUSTING TO 35 MPH. THE STRONGEST WINDS ARE EXPECTED ACROSS APPROXIMATELY THE NORTHWEST HALF OF OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS THROUGH MID- EVENING. .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING ACROSS PARTS OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA...GENERALLY ALONG AND SOUTHEAST OF A LINE FROM SEMINOLE AND ADA TO ARDMORE. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM 4 PM TO 10 PM. HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 60 MPH WILL BE THE MAIN CONCERNS. THERE IS ALSO A LOW POTENTIAL FOR A FEW TORNADOES BEFORE THE THUNDERSTORMS MOVE EAST OF THE AREA LATER THIS EVENING. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS LATE THIS AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .STRONG WINDS... STRONG NORTH WINDS WILL CONTINUE THROUGH EARLY THURSDAY. WIND GUSTS OVER 40 MPH WILL BE POSSIBLE FOR A TIME THURSDAY MORNING. A WIND ADVISORY IS IN EFFECT THROUGH 7 AM. .THUNDERSTORMS... THUNDERSTORMS ARE POSSIBLE SUNDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. EM/KURTZ
In the hours before
Special weather statement, Mar 23, 4:28 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
428 PM CDT WED MAR 23 2016
OKZ010-011-015-016-232230-
CUSTER OK-MAJOR OK-DEWEY OK-WOODWARD OK-
428 PM CDT WED MAR 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CUSTER...SOUTHWESTERN
MAJOR...EASTERN DEWEY AND SOUTHEASTERN WOODWARD COUNTIES UNTIL 530 PM
CDT...
AT 415 PM CDT...NWS METEOROLOGISTS WERE TRACKING A WIND SHIFT WHICH
WILL IMPACT LARGE WILDFIRES IN CUSTER COUNTY AND NEAR THE MAJOR AND
DEWEY COUNTY LINE. EXPECT AN ABRUPT ONSET OF NORTHWESTERLY WINDS OF
30 TO 40 MPH.
WIND SHIFT ON THE FIRE NEAR SEILING WILL OCCUR 505 PM CDT.
WIND SHIFT ON THE FIRE NEAR BUTLER WILL OCCUR BY 530 PM CDT.
HAZARDS INCLUDE...
A DANGEROUS SHIFT IN FIRE SPREAD WILL OCCUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS WIND SHIFT WILL AFFECT FIRE FIGHTING EFFORTS. PLEASE ADVISE FIRE
CREWS IN THE FIELD OF THE CHANGE IN WIND DIRECTION.
&&
LAT...LON 3581 9922 3583 9884 3611 9896 3616 9905
3638 9894 3632 9863 3617 9864 3581 9867
3556 9869 3558 9933
TIME...MOT...LOC 2115Z 279DEG 30KT 3618 9862Local storm report, Mar 23, 5:09 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
509 PM CDT WED MAR 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM NON-TSTM WND GST 6 SW CHEYENNE 35.55N 99.75W
03/23/2016 M60 MPH ROGER MILLS OK MESONET
&&
JPIKESpecial weather statement, Mar 23, 5:25 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
525 PM CDT WED MAR 23 2016
OKZ046-050-051-232300-
CARTER OK-LOVE OK-MARSHALL OK-
525 PM CDT WED MAR 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARTER...NORTHERN
LOVE AND NORTHWESTERN MARSHALL COUNTIES UNTIL 600 PM CDT...
AT 514 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF BURNEYVILLE...MOVING NORTHEAST AT 45 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
LOCATIONS IMPACTED INCLUDE...
ARDMORE...MARIETTA...LONE GROVE...DICKSON...LEON...OVERBROOK...LAKE MURRAY...
BURNEYVILLE AND RUBOTTOM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3384 9746 3389 9745 3392 9747 3428 9721
3423 9694 3417 9694 3417 9689 3412 9685
3387 9717 3390 9718 3392 9721 3390 9725
3386 9726 3389 9731 3385 9733 3388 9733
3382 9738 3382 9743
TIME...MOT...LOC 2214Z 224DEG 39KT 3399 9723
MAHALELocal storm report, Mar 23, 5:36 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
536 PM CDT WED MAR 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 3 SSW OVERBROOK 34.03N 97.17W
03/23/2016 E0.88 INCH LOVE OK AMATEUR RADIO
&&
KURTZLocal storm report, Mar 23, 5:48 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
548 PM CDT WED MAR 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL DICKSON 34.19N 96.99W
03/23/2016 E1.00 INCH CARTER OK TRAINED SPOTTER
&&
KURTZLocal storm report, Mar 23, 5:50 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
550 PM CDT WED MAR 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL 4 ESE ARDMORE 34.15N 97.06W
03/23/2016 E1.00 INCH CARTER OK TRAINED SPOTTER
HAIL LASTED APPROXIMATELY 3 MINUTES.
&&
KURTZThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 4:13 AM CDT | High Wind Warning | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Comanche and 20 more | 17 hr |
| Mar 23, 4:13 AM CDT | Wind Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Comanche and 20 more | 27 hr |
| Mar 23, 1:22 PM CDT | Special Weather Statement | OUN | Woods | 53 min |
| Mar 23, 2:25 PM CDT | Special Weather Statement | OUN | Woods | 20 min |
| Mar 23, 2:52 PM CDT | Special Weather Statement | OUN | Woods | 53 min |
| Mar 23, 3:52 PM CDT | Special Weather Statement | OUN | Woods | 53 min |
| Mar 23, 4:28 PM CDT | Special Weather Statement | OUN | Custer | 62 min |
| Mar 23, 5:25 PM CDT | Special Weather Statement | OUN | Love | 35 min |
| Mar 23, 5:43 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Love, Marshall, Murray | 47 min |
| Mar 23, 6:20 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Johnston, Pontotoc | 40 min |
| Mar 23, 6:44 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Pontotoc | 35 min |
| Mar 23, 6:55 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 50 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.